Skip to main content
×
×
Home

Perfect Graphs of Fixed Density: Counting and Homogeneous Sets

  • JULIA BÖTTCHER (a1), ANUSCH TARAZ (a2) and ANDREAS WÜRFL (a2)
Abstract

For c ∈ (0,1) let n(c) denote the set of n-vertex perfect graphs with density c and let n(c) denote the set of n-vertex graphs without induced C5 and with density c.

We show that with otherwise, where H is the binary entropy function.

Further, we use this result to deduce that almost all graphs in n(c) have homogeneous sets of linear size. This answers a question raised by Loebl and co-workers.

Copyright
References
Hide All
[1]Alekseev, V. E. (1993) Range of values of entropy of hereditary classes of graphs. Discrete Math. Appl. 3 191199.
[2]Alon, N., Balogh, J., Bollobás, B. and Morris, R. (2011) The structure of almost all graphs in a hereditary property. J. Combin. Theory Ser. B 101 85110.
[3]Alon, N., Fischer, E., Krivelevich, M. and Szegedy, M. (2000) Efficient testing of large graphs. Combinatorica 20 451476.
[4]Alon, N. and Shapira, A. (2008) A characterization of the (natural) graph properties testable with one-sided error. SIAM J. Comput. 37 17031727.
[5]Balogh, J., Bollobás, B. and Simonovits, M. (2004) The number of graphs without forbidden subgraphs. J. Combin. Theory Ser. B 91 124.
[6]Bollobás, B. and Thomason, A. (1997) Hereditary and monotone properties of graphs. In The Mathematics of Paul Erdös II (Graham, R. L. and Nešetřil, J., eds), Vol. 14 of Algorithms and Combinatorics, Springer, pp. 7078.
[7]Bollobás, B. and Thomason, A. (2000) The structure of hereditary properties and colourings of random graphs. Combinatorica 20 173202.
[8]Chudnovsky, M., Robertson, N., Seymour, P. and Thomas, R. (2006) The strong perfect graph theorem. Ann. Math. 164 51229.
[9]Erdős, P., Frankl, P. and Rödl, V. (1986) The asymptotic number of graphs not containing a fixed subgraph and a problem for hypergraphs having no exponent. Graphs Combin. 2 113121.
[10]Erdős, P. and Hajnal, A. (1989) Ramsey-type theorems. Discrete Appl. Math. 25 3752.
[11]Erdős, P. and Stone, A. H. (1946) On the structure of linear graphs. Bull. Amer. Math. Soc. 52 10871091.
[12]Gyárfás, A. (1997) Reflections on a problem of Erdős and Hajnal. In The Mathematics of Paul Erdős II (Graham, R. L. and Nešetřil, J., eds), Vol. 14 of Algorithms and Combinatorics, Springer, pp. 9398.
[13]Hardy, G. H., Littlewood, J. E. and Pólya, G. (1988) Inequalities, Cambridge Mathematical Library, Cambridge University Press, reprint of the 1952 edition.
[14]Jukna, S. (2001) Extremal Combinatorics, Springer.
[15]Komlós, J., Shokoufandeh, A., Simonovits, M. and Szemerédi, E. (2000) The regularity lemma and its applications in graph theory. In Theoretical Aspects of Computer Science (Khosrovshahi, G. B., Shokoufandeh, A. and Shokrollahi, M. A., eds), Vol. 2292 of Lecture Notes in Computer Science, Springer, pp. 84112.
[16]Loebl, M., Reed, B., Scott, A., Thomason, A. and Thomassé, S. (2010) Almost all F-free graphs have the Erdős–Hajnal property. In An Irregular Mind, Vol. 21 of Bolyai Society Mathematical Studies, Springer, pp. 405414.
[17]Marchant, E. and Thomason, A. (2011) The structure of hereditary properties and 2-coloured multigraphs. Combinatorica 31 8593.
[18]Prömel, H. J. and Steger, A. (1991) Excluding induced subgraphs: Quadrilaterals. Random Struct. Alg. 2 5572.
[19]Prömel, H. J. and Steger, A. (1992) Almost all {B}erge graphs are perfect. Combin. Probab. Comput. 1 5379.
[20]Prömel, H. J. and Steger, A. (1992) Excluding induced subgraphs III: A general asymptotic. Random Struct. Alg. 3 1931.
[21]Szemerédi, E. (1975) On sets of integers containing no k elements in arithmetic progression. Acta Arithmetica 27 199245.
[22]Thomason, A. (2011) Graphs, colours, weights and hereditary properties. In Surveys in Combinatorics 2011, Vol. 392 of London Mathematical Society Lecture Note Series, Cambridge University Press, pp. 333364.
[23]Turán, P. (1941) On an extremal problem in graph theory. Matematicko Fizicki Lapok 48 436452.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed